Alert archive / New Mexico / Wind Advisories in 2017

Wind Advisory 25, NWS Albuquerque, NM

April 9, 2017

NWS Albuquerque, NM issued this wind advisory at Apr 9, 2017, 3:52 AM MDT. It took effect at Apr 9, 2017, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2017, 3:52 AM MDT (09:52 UTC)
In effect from
Apr 9, 2017, 9:00 AM MDT
Expired
Apr 9, 2017, 6:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

065 
WWUS75 KABQ 090952
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
352 AM MDT Sun Apr 9 2017

NMZ512>515-523-527>529-531>534-091800-
/O.NEW.KABQ.WI.Y.0025.170409T1500Z-170410T0000Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
Raton Ridge/Johnson Mesa-Far Northeast Highlands-
Northeast Highlands-Harding County-Eastern San Miguel County-
Guadalupe County-Quay County-
352 AM MDT Sun Apr 9 2017

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 9 AM this morning to 6 PM MDT
this evening. 

* LOCATION...The Sangre de Cristo Mountains including Raton Ridge;
  the East Central, Northeast and Far Northeast Highlands; the
  east central plains and Harding County.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will strengthen during the morning with the most
  hazardous conditions from mid day through mid afternoon.

* VISIBILITY...Locally reduced at times in dust-prone locations.

* LOCAL IMPACTS...Hazardous cross winds will impact north-to-south
  oriented roads like I-25 from Raton to Las Vegas. Light-weight
  and unsecured objects may become airborne.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

44
2 follow-up statements
595 
WWUS75 KABQ 092023
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
223 PM MDT Sun Apr 9 2017

NMZ512>515-523-527>529-531>534-100000-
/O.CON.KABQ.WI.Y.0025.000000T0000Z-170410T0000Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
Raton Ridge/Johnson Mesa-Far Northeast Highlands-
Northeast Highlands-Harding County-Eastern San Miguel County-
Guadalupe County-Quay County-
223 PM MDT Sun Apr 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* LOCATION...The Sangre de Cristo Mountains including Raton 
  Ridge; the East Central, Northeast and Far Northeast 
  Highlands; the east central plains and Harding County. 

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will continue strong through late afternoon
  before gradually diminishing.


* VISIBILITY...Locally reduced at times in dust-prone locations.

* LOCAL IMPACTS...Hazardous cross winds will impact north-to- 
  south oriented roads like I-25 from Raton to Las Vegas. Light- 
  weight and unsecured objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
853 
WWUS75 KABQ 092334
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
534 PM MDT Sun Apr 9 2017

NMZ512>515-523-527>529-531>534-100045-
/O.EXP.KABQ.WI.Y.0025.000000T0000Z-170410T0000Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
Raton Ridge/Johnson Mesa-Far Northeast Highlands-
Northeast Highlands-Harding County-Eastern San Miguel County-
Guadalupe County-Quay County-
534 PM MDT Sun Apr 9 2017

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

Winds are starting to show signs of decreasing in speed, and this
trend should continue through sunset. Therefore, the wind advisory
will be allowed to expire at 6 pm MDT.

$$

52

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:32 AM MDT, 20 minutes earlier.

Area forecast discussion, Apr 9, 3:32 AM MDT, 20 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
332 AM MDT Sun Apr 9 2017

.SYNOPSIS...
Breezy to windy conditions are expected with fire weather concerns
along and east of the central mountain chain today, as an upper
level trough passing north of New Mexico steers the jet stream
overhead. Cooler air will also funnel into the state from the west
today, but high temperatures will then trend upward during the first
half of the work week. Daily rounds of showers and thunderstorms are
expected along and east of the central mountain chain Tuesday
evening through the end of the work week as an upper level low
pressure system over the Pacific Northwest draws low level moisture
into New Mexico from the south and southeast. Some of this moisture
could spark storms as far west as the continental divide around mid
week. An upper level trough may interact with this moisture to
produce strong to severe storms across portions of eastern New Mexico
Wednesday afternoon.

&&

.DISCUSSION...
The upper trough passing north of NM will funnel cooler air into the
state today. High temperatures will fall around 7 to 17 degrees below
Sunday's readings. Will issue a wind advisory for the Sangre de
Cristo Mountains and east central areas today, where wind gusts
should reach 45 to 50 mph. Weaker winds are expected in the wake of
the upper level trough on Monday, despite the development of roughly
zonal flow aloft.

An upper level low pressure system should begin to draw moist low
level return flow into the east as early as Monday and Monday night.
The moisture should become rich enough for showers and thunderstorms
to break out by Tuesday night. Some storms may form as far west as
the Continental Divide, though the moisture will be less rich there. An
upper level trough will cross the forecast area from the west
Wednesday and Wednesday night, then another upper trough should pass
north of the state Thursday night and Friday. These systems will
interact with the moisture to invigorate thunderstorm activity over
eastern New Mexico. The Wednesday system will also increase shear
and provide the lift needed for at least a few strong to severe
storms. Wetting precipitation is unlikely with the mid week storms
that manage to fire from the Continental Divide to the central
mountain chain. However, storms along and east of the central
mountain chain may accumulate over a half inch of rain, especially
near the eastern border of NM.

Drier and gustier air will move over the state from the state from
the southwest in the wake of Thursday's upper level trough, whisking
much of the moisture to the east by Friday and Saturday.

44

&&

.FIRE WEATHER...

...Critical fire weather conditions across the east today...

One more day of combined strong winds, low humidities, an unstable
atmosphere and near to above normal temperatures for the east today
as an upper level trough and surface cold front sweep across the
state. We will continue the Red Flag Warning with no changes. We
will issue a wind advisory for some north central, northeast and
east central zones from late this morning through the afternoon.
Single digit minimum relative humidities will be the rule across the
southern tier of zones, with teens in the north, except 20s in the
northern mountains. Moderate to high Haines across the south and
east. It will be cooler in the west with below normal temperatures
and moderate breezes, but not as strong as Saturday.

Winds subside quickly tonight with drier and cooler air overtaking
the state. A back door cold front will enter the northeast early
tonight and spread south and west. It may seep into the RGV around
daybreak Monday.

A nice start to the week with a decent amount of sunshine and less
wind than today. Highs will be near to a little below normal. An
east wind into the RGV is likely Monday night.

Significant changes are forecast for the rest of the work week. A
persistent southeast wind will bring in much higher surface
dewpoints starting Monday night and Tuesday, with the best surge
Tuesday night and Wednesday across the east. Showers and
thunderstorms still expected to erupt Tuesday night and Wednesday
from the central mountain peaks to the TX border. Some modest
increase in dewpoints from the Continental Divide to the RGV may
produce isolated convection Tuesday night and Wednesday, although
dry lightning is possible in the RGV Tuesday evening before
dewpoints increase too much.

A short wave trough will reach NM Wednesday, then it will deepen and
slow a little Wednesday night and Thursday, with the most widespread
convection likely during this time. A drying trend for Friday and
Saturday as drier air moves in behind another short wave zipping by
to our north. Isolated convection for the east Friday, then dry
weather for Saturday. Return flow moisture Sunday may spark some
more showers and storms in the east. CHJ

CHJ

&&

.AVIATION...
06Z TAF CYCLE
VFR conditions are currently in place across northern and central
New Mexico with some windy conditions persisting over higher ridges
and exposed peaks overnight. A Pacific front will sweep from west to
east across the area overnight in Sunday, briefly reinvigorating
gusts and perhaps producing some spotty shower activity, mainly in
the northern mountains. Some localized MVFR/IFR conditions would be
possible in these northern high terrain areas with some temporary
mountain obscurations. Winds will become more persistently strong on
Sunday, primarily along and east of the central mountain chain of New
Mexico.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  56  28  62  32 /   0   0   0   0
Dulce...........................  54  19  59  21 /   0   0   0   0
Cuba............................  54  27  59  30 /   0   0   0   0
Gallup..........................  58  22  64  25 /   0   0   0   0
El Morro........................  57  21  62  24 /   0   0   0   0
Grants..........................  61  24  65  27 /   0   0   0   0
Quemado.........................  60  31  65  33 /   0   0   0   0
Glenwood........................  74  35  75  38 /   0   0   0   0
Chama...........................  49  17  53  21 /   5   0   0   0
Los Alamos......................  56  32  60  36 /   0   0   0   0
Pecos...........................  57  30  60  32 /   0   0   0   0
Cerro/Questa....................  54  22  58  28 /   0   0   0   0
Red River.......................  47  19  50  22 /   0   0   0   0
Angel Fire......................  47  19  52  20 /   0   0   0   0
Taos............................  56  22  59  27 /   0   0   0   0
Mora............................  57  29  58  30 /   0   0   0   0
Espanola........................  63  32  67  36 /   0   0   0   0
Santa Fe........................  57  34  60  37 /   0   0   0   0
Santa Fe Airport................  62  30  64  35 /   0   0   0   0
Albuquerque Foothills...........  66  38  68  43 /   0   0   0   0
Albuquerque Heights.............  67  39  69  43 /   0   0   0   0
Albuquerque Valley..............  69  39  70  43 /   0   0   0   0
Albuquerque West Mesa...........  69  37  69  41 /   0   0   0   0
Los Lunas.......................  71  35  71  39 /   0   0   0   0
Rio Rancho......................  68  37  69  40 /   0   0   0   0
Socorro.........................  76  40  74  43 /   0   0   0   0
Sandia Park/Cedar Crest.........  61  30  61  34 /   0   0   0   0
Tijeras.........................  63  32  64  38 /   0   0   0   0
Moriarty/Estancia...............  62  29  65  28 /   0   0   0   0
Clines Corners..................  60  32  61  34 /   0   0   0   0
Gran Quivira....................  66  36  66  39 /   0   0   0   0
Carrizozo.......................  72  40  70  41 /   0   0   0   0
Ruidoso.........................  67  37  65  38 /   0   0   0   0
Capulin.........................  59  29  56  34 /   0   0   0   5
Raton...........................  63  26  62  30 /   0   0   0   0
Springer........................  65  29  63  32 /   0   0   0   0
Las Vegas.......................  61  29  61  31 /   0   0   0   0
Clayton.........................  72  35  62  37 /   0   0   0   0
Roy.............................  66  33  60  34 /   0   0   0   0
Conchas.........................  73  42  68  41 /   0   0   0   5
Santa Rosa......................  72  39  68  39 /   0   0   0   0
Tucumcari.......................  78  41  70  41 /   0   0   0   5
Clovis..........................  77  43  69  41 /   0   0   0   5
Portales........................  78  45  70  43 /   0   0   0   5
Fort Sumner.....................  76  43  71  43 /   0   0   0   5
Roswell.........................  84  47  77  47 /   0   0   0  10
Picacho.........................  76  43  71  42 /   0   0   0   5
Elk.............................  72  41  69  40 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 8 PM MDT this evening
for the following zones... NMZ103-104-107-108.

Wind Advisory from 9 AM this morning to 6 PM MDT this evening for
the following zones... NMZ512>515-523-527>529-531>534.

&&

44
Hazardous weather outlook, Apr 8, 6:03 AM MDT, 21 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
603 AM MDT Sat Apr 8 2017

NMZ501>540-091215-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
603 AM MDT Sat Apr 8 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A Red Flag Warning is in effect from Noon until 7PM MDT for all
areas except the North Central Mountains. In these areas low
humidities combined with strong winds will create critical fire
weather conditions.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Red Flag Warning is in effect Sunday from 11AM until 8PM MDt for
all area except for the North Central Mountains.

Wednesday and Thursday a weather system will move through New Mexico
bringing with it a chance for showers and some thunderstorms, mainly
east of the Central Mountain Chain. There is the possibility that
these storms could become strong at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

54/Fontenot

Nearby

Wind Advisories in New Mexico, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.